MAUDE Adverse Event Report: MEDTRONIC, INC. DUAL CHAMBER TEMPORARY PACEMAKER; PULSE-GENERATOR, PACEMAKER, EXTERNAL

MEDTRONIC, INC. DUAL CHAMBER TEMPORARY PACEMAKER; PULSE-GENERATOR, PACEMAKER, EXTERNAL
Model Number 5392
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Codes Angina (1710); Arrhythmia (1721); Bradycardia (1751); Cardiac Arrest (1762); Dyspnea (1816); Unspecified Infection (1930); Muscle Weakness/Atrophy (1967); Pulmonary Edema (2020); Discomfort (2330); Asystole (4442); Swelling/ Edema (4577); Kidney injury (4882)
Date of Event 05/06/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient underwent mitral valve and tricuspid valve repair surgery on (b)(6) 2025.Following the procedure, the patient was connected to an external pulse generator (epg) to provide pacing support.It was noted that the epg¿s settings were reportedly established and monitored.On (b)(6) 2025, the epg misfired while it was connected, resulting in an r-on-t phenomenon at a vulnerable point in its rhythm which led to a cardiac arrest.It was noted that the patient experienced severe pain, fear, and physical distress for many hours prior to death.It was reported that the patient subsequently died.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was further reported that post- surgery patient required intensive care for breathing support and heart rhythm management and developed acute kidney injury and worsened kidney function.Needed blood thinners and special cardiac diet.Chest x-rays showed some fluid in his lungs and possible infection.Persistent heart rhythm problems (bradycardia and arrhythmias) and required temporary pacemaker support.Experienced weakness, difficulty with mobility, and increased oxygen needs.He had mild, well-controlled pain at his incision and chest tube sites and had swelling in his legs.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
DUAL CHAMBER TEMPORARY PACEMAKER
Common Device Name
PULSE-GENERATOR, PACEMAKER, EXTERNAL
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23207092
Report Number2182208-2025-05090
Device Sequence Number18431719
Product Code DTE
UDI-Device Identifier00643169230859
UDI-Public(01)00643169230859(11)140514
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150246
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5392
Device Catalogue Number5392
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer11/03/2025
01/23/2026
04/27/2026
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date11/17/2025
01/27/2026
04/28/2026
Date Device Manufactured05/14/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Hospitalization;
Patient Age51 YR
Patient SexMale
Patient Weight100 KG